MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CRURASOFT PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CRURASOFT PATCH; SURGICAL MESH
Catalog Number 0116003
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Hernia (2240)
Date of Event 01/11/2006
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article: "hiatal hernia repair with tension-free mesh or crural sutures alone in antireflux surgery".This article reports the finding based on a 13 year follow-up of a clinical trial designed to assess the long-term outcomes of using a mesh for hiatal hernia repair in patients with gastroesophageal reflux disease (gerd).The clinical trial initially consisted of (b)(4) patients underwent anti reflux surgery for treatment of (gerd) at a single center from (b)(6), 2006 to (b)(6), 2010.The laparoscopic repair included complete dissection, mobilization of the hernia sac and the mediastinal esophagus.The patients were randomly allocated to either the suture group ((b)(4) patients) or the mesh group ((b)(4) patients).All patient¿s allocated to the mesh group were implanted with a bard/bd crurasoft mesh which was secured with at least 3 sutures and 10-15 non-bard/bd fixation tacks.During follow-up, 3 patients underwent reoperation in the mesh group, and 4 patients in the suture group, all due to recurrent gerd.None of the included patients required re-operation due to mesh-induced complications.Of the patients who participated in the ongoing study, a total of (b)(4) patients from the mesh group were noted to have a hiatal hernia recurrence (3 patients at the 1-year follow-up, (b)(4) patients at the 3-year follow-up, and (b)(4) patients at the 13-year follow-up).The authors noted the recurrence rate was not significantly different between the mesh group and the suture group.However, 13 years postoperatively, the mean dysphagia scores for solids remained significantly higher in the mesh group with a mean of 1.9 vs 1.6 in the suture group.The author¿s concluded that their 13-year study findings does not support the routine use of tension-free ptfe mesh closure in laparoscopic hiatal hernia repair for gerd.
 
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information obtained is limited to the article.Additional information has been requested.The article notes patients did not require re-operation due to any mesh-induced complications.The instructions-for-use supplied with the device identify hernia recurrence as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event ((b)(6) 2006) is considered to be a best estimate based.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
CRURASOFT PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18054282
Report Number1213643-2023-00402
Device Sequence Number6962094
Product Code FTL
UDI-Device Identifier00801741030840
UDI-Public(01)00801741030840
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K022350
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0116003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown